• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Not sure if this is BS or not

F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,235
Was given a mini lecture about not turning up for my depot on time a few times lately. According to the nurse with my depot(risperdal consta) if it's a couple of days late the the levels dip and if it happens too many times they have to go back to square one and put you on oral while having the depot till the level reaches a therapeutic point.
Considering I had read(which I told the nurse) that it doesn't completely leave your system till 5-6 weeks after going without it I am hard pressed to see that a couple of days or even a week would make a big difference.
However it seems to be their policy to try and ensure people are less than a couple of days left with their depot.
The cynical part of me wonders whether this is a subtle way of trying to ensure compliance ie if you miss a few days then the levels'll really dip and you could get ill.
 
F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,235
I think they think I'll turn into a fruit loop if I get too erratic with the due date.
 
Toasted Crumpet

Toasted Crumpet

ACCOUNT CLOSED
Joined
Feb 11, 2013
Messages
8,421
Location
under the Forum Troll bridge
IMO it is bullshit, but then imo the whole thing is.

It took 6 months off risperidone before I felt back to "normal" so i can't honestly see a few days would make any difference, it's not like it's seroxat with a really short half life.

The whole idea that if you miss meds you are going to turn into a rampaging lunatic is bullshit imo.
 
Gajolene

Gajolene

Well-known member
Joined
May 30, 2012
Messages
7,824
Location
small town Ontario, Canada
If JS skips his injection (risperidol consta) he has between 4 days and a week before I see negative side effects coming back or danger of a mania coming on with his risperidol. With JD (now on clozapine and the risperidone is ineffective with him)the negative effects of going off come on much quicker, within the 4 days surrounding medication days he gets much more delusional. I think it may have something to do with your metabolizm and how fast your body process' through the medication. I'm sure it's different for different people. But do agree once falling back it does take much longer to readjust and stabilize. So in a sense it is 3 steps forward, 2 steps back when meds are erratic.

JS' new nurse today has sent his pill medications home in a weekly bubble packs and starting this coming monday will be arriving every morning to make sure he's taking them. Rather than just coming for injection day and dr's appointments. Considering how many leftovers there are in his drawer not sure it this will be a good thing or a bad thing.
 
Last edited:
Toasted Crumpet

Toasted Crumpet

ACCOUNT CLOSED
Joined
Feb 11, 2013
Messages
8,421
Location
under the Forum Troll bridge
In Blake's 7, the mutoids needed blood plasma in order to survive. They'd had their brains modified so they couldn't remember who they were before.

They weren't on risperidone though.
 
H

Helena1

Well-known member
Staff Member on Leave
Joined
Oct 11, 2014
Messages
10,582
Location
UK
why can't you just have the jab at the right time?
 
F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,235
It's happened for a mixture of reasons - having to be in for a delivery, forgetting, sleeping past the time I like to go there for it, . I like going for it at a certain time when it's not busy there. Not wanting to go out of the flat .
 
Fairy Lucretia

Fairy Lucretia

Well-known member
Joined
Apr 9, 2011
Messages
41,428
Location
Magical fairy wonderland xxxx
i miss mine all of the time usually my cpn gives it to me if i miss it i do get a lecture though xx

have you thought about taking your medication orally if you are finding it difficult to get to depot? xx
 
F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,235
If I went on oral I'd probably be remembering my meds 40-60% of the time. Although I have been more erratic over due dates over the last 3-4 months the most I have been late is 2 weeks. Over nearly 6 years I have probably had 4-5 injections less than I should have had due to going over the due date. So roughly 130 when I should have had 135. Considering my track record with oral meds that's a massive improvement.
 
H

Helena1

Well-known member
Staff Member on Leave
Joined
Oct 11, 2014
Messages
10,582
Location
UK
i have to have a diary or i forget everything. i put it right next to my laptop or i would forget about that too though.
 
F

firemonkee57

Well-known member
Joined
Mar 23, 2009
Messages
8,235
I'd forget the diary!
 
H

Helena1

Well-known member
Staff Member on Leave
Joined
Oct 11, 2014
Messages
10,582
Location
UK
that is why i have it within eyesight so i can remember to write in it or you could put reminders in your phone or on your laptop, i am not sure how to do that.
 
Top